Doctor insights on:
Why Do I Vomit Blood After Chemotherapy
Depends: Each donor is assessed for risk factors based on his/her individual medical and social history. For patients with a history of cancer, the decision to accept them as a donor depends on the type and stage of the cancer, the time from occurrence to donation, and testing to see whether there is evidence of recurrence. In addition, the immediate need for an organ may sometimes be considered. ...Read moreSee 1 more doctor answer
Not really: The treatment for essential thrombocytosis (too many platelets) can be Aspirin alone for patients with no symptoms. For patients with symptoms like blood clots, a low dose of oral chemotherapy is used. The drug is called hydroxyurea. It is very different from cancer chemotherapy and has very few side effects. Don't let the word chemotherapy scare you! it means "chemical treatment". Ie a drug. ...Read moreSee 1 more doctor answer
Its 3 months after chemotherapy, but still I am facing vomitings once in a week.
Also there is swere pain on my lower right stomatch after vomiting?
Ask oncologist: Your cancer doctor should be able to evaluate the cause for this. It is doubtful that it due to chemotx this far removed from treatment. Sounds like something else may be going on. Your oncologist will probably be able to figure this out quickly, . ...Read moreSee 1 more doctor answer
Expectations : Nausea should be expected. Vomiting can occur. Though, you should have access to plenty of medications for nausea. Many people have flushing or an odd taste while getting chemo. Pain would be very unusual. There are some chemo meds that can have an allergic effect, so rash and flu-like symptoms can occur. ...Read more
Depends: Some chemotherapy drugs cause more nausea than others. There are many good drugs today that can decrease the amount of nausea and work for days at a time. Besides the medicines to decrease nausea, other things that help are small frequent high protein meals instead of large meals. ...Read moreSee 1 more doctor answer
Low WBC: Chemotherapy of some types can cause a decrease in the white blood cells that are formed in the bone marrow. This is a concern because white blood cells are used by the body to fight off infection. If the WBC gets too low then the body is at risk for infections so sometimes chemo has to be stopped to let the white blood cells recover. ...Read moreSee 2 more doctor answers
How about never?: You are not 'supposed' to vomit. Not all chemo drugs will cause vomiting and there are many agents used nowadays to prevent that side effect. Sadly, some people will still have nausea and even vomit but you should not assume that is the rule. Word of advise: if you are 'sure' you will vomit with chemo, there is very little your doc can do to prevent it. Very powerful the mind is.... ...Read more
Variable: Of course, we look at them around the time you get chemotherapy to make sure it is safe to treat you but with most chemotherapies - blood counts drop the most around 7 to 12 days after treatment. Since there are many different types of therapy, our health care team will tell you when it is the most vulnerable time and many times we shedule lab tests around this. ...Read more
How can you treat persistent low hemoglobin counts following chemotherapy, other than blood transfusion?
Not many: Your heme-onc dr is an expert in this, and should have discussed (or tried) a gmcsf injection to stimulate your body's red blood cell production. But, many cancer pts do not respond to it--either due to the nature of the cancer or the treatment or both. If not amenable to induction of production, then will need transfusion every so many weeks. I see many pts who do this, and once used to it are ok. ...Read more
Strict handwashing: You and all your contacts (none of whom should be sick, by the way!) should use strict handwashing with soap and water or an alcohol sanitizer many times per day. Avoid crowds. Avoid constipation. Your physician should have given you a sheet with instructions or verbal instructions about what to expect with neutropenia related to chemo; please ask for this next time you are in the office. Be well. ...Read more
Yes. : Chemotherapy typically causes death of fast growing tissues. These include the cancer and a number of normal tissues including bone marrow, hair follicles, mouth cells. The damage to the bone marrow can cause low blood counts, especially neutropenia and low platelets. ...Read moreSee 1 more doctor answer
Overdose: Chemotherapy is an effective method of treating many malignancies. It destroys tumor thru the effect of the cell DNA. It as such has an effect on the cells of the immune system. If given in high doses, the WBC count can drop and compromise the immune system, making the patient susceptible to infection and any effect in helping to control tumor. Count should stay at 4-5k or better. ...Read more
It's a toxin: The brain has an area that triggers nausea and vomiting if something toxic gets in the body. This is what prevented early humans from dying after eating poisonous berries! chemotherapy triggers the same area of the brain, and the body tries to protect itself by vomiting. New anti-nausea drugs are so effective because they target the "vomit center" in the brain. ...Read moreSee 1 more doctor answer
Helpful to healing: Too much nausea and vomiting may allow one to be dehydrated and undernourished and to feel just plain miserable. The last thing your body needs while fighting cancer. To treat nausea is to also allow one to be more comfortable during such a crucial time. There are several different regimens available, and your treating doctor will go over these with you. ...Read moreSee 1 more doctor answer
Some limited choices: It depends on the cause of high platlet counts(which i assume is the reason for your question). Some of these disorders can be treated with more modern medicines called targeted drugs which are not chemotherapy. But you have to tell me about her diagnosis before i can guide you further. ...Read more
When my mom has to go use the restroom, her urine has a little blood in it as well as her feces. Is this a normal symptom to have during chemotherapy?
Are there foods should be avoided during chemotherapy? Because there are Abdominal distension and vomiting
- Talk to a doctor live online for free
- Why do i keep vomiting after eating?
- Why do i always vomit?
- Vomiting after chemotherapy
- Ask a doctor a question free online
- Why do babies vomit after feeding?
- Why do we vomit after strenuous exercise?
- Why do i vomit everytime eating fruits?
- Blood in vomit after being checked into hospital do i save for nurse to see
- Talk to a urgent care specialist online for free